Florida, 2013Damaging Winds in Florida, April 14, 2013
April 14, 2013 · NWS TBW · 2 events in 2 counties and zones
A warm front over central Florida lifted north on the afternoon of the 14th, with an area of showers and thunderstorm developing over the coastal waters and moving into the Florida Peninsula. One of these storms produced damaging wind gusts.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A warm front over central Florida lifted north on the afternoon of the 14th, with an area of showers and thunderstorm developing over the coastal waters and moving into the Florida Peninsula. One of these storms produced damaging wind gusts.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before the first event at Apr 14, 2:39 PM EST, 1 hour 36 minutes earlier.
Area forecast discussion, Apr 14, 2:39 PM EST, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
339 PM EDT SUN APR 14 2013
...TORNADO WATCH REMAINS IN EFFECT FOR HILLSBOROUGH AND POLK
COUNTIES NORTHWARD THROUGH 10 PM TONIGHT...
.SHORT TERM (TONIGHT-TUESDAY)...
SURFACE LOW NEAR THE VERY FAR WESTERN FLORIDA PANHANDLE AND
NORTHERN GULF OF MEXICO CONTINUES TO SPAWN THUNDERSTORMS OVER THE
ENTIRE NORTHEASTERN GULF COAST REGION. A WARM FRONT IS ALSO
ANALYZED ACROSS NORTHERN FLORIDA...WITH DEW POINTS IN THE MID TO
UPPER 50S NORTH OF THE BOUNDARY AND UPPER 60S TO LOWER 70S TO THE
SOUTH OF IT. AS THE LOW TRACKS NORTHEASTWARD...CHANCES FOR SHOWERS
AND THUNDERSTORMS INCREASE...ESPECIALLY FOR AREAS FROM AROUND
TAMPA BAY NORTHWARD WHERE THE BEST FORCING AND DYNAMICS
RESIDE...INCLUDING THE PRESENCE OF AN UPPER LEVEL JET IN EXCESS OF
100 KTS. THE MAIN THREATS WITH STORMS THIS AFTERNOON APPEAR TO BE
DAMAGING WIND GUSTS...LARGE HAIL...AND ISOLATED TORNADOES...THUS
THE TORNADO WATCH IN EFFECT THROUGH 10 PM TONIGHT. THE SOUTHERN
HALF OF THE FORECAST AREA RESIDES IN A VERY WARM AND MOIST AIR
MASS AND WITH COASTAL OBSERVATIONS SHOWING WINDS STARTING TO TURN
MORE ONSHORE...WE SHOULD SEE MORE LOW-LEVEL CONVERGENCE AND SEA
BREEZE-RELATED STORMS POP UP...ESPECIALLY ACROSS INTERIOR PORTIONS
OF THE STATE. RAIN CHANCES REMAIN ELEVATED THROUGH TONIGHT AND
THEN WILL DIMINISH. FOR MONDAY AND TUESDAY AFTERNOONS...EXPECT TO
SEE THE BEST RAINFALL COVERAGE AWAY FROM THE COAST AGAIN AS THE
EAST AND WEST COAST SEA BREEZES COLLIDE...THOUGH WILL HAVE HIGHER
RAIN CHANCES ON MONDAY. TEMPERATURES WILL CONTINUE TO RUN ABOVE
NORMALS THROUGH THE SHORT TERM PERIOD.
.LONG TERM (TUESDAY NIGHT - SATURDAY)...
THE LONG TERM PERIOD BEGINS WITH A DEVELOPING TROUGH WEST OF THE
ROCKIES AND A BUILDING RIDGE OVER THE EASTERN HALF OF THE COUNTRY.
THE SURFACE RIDGE TUESDAY NIGHT WILL BE SET UP OVER THE WESTERN
ATLANTIC AND INTO THE SOUTHEASTERN STATES. WITH THE RIDGE AXIS NORTH
OF FLORIDA...WINDS WILL BE GENERALLY EASTERLY TO SOUTHEASTERLY WITH
A LIMITED WEST COAST SEA BREEZE NOT MAKING IT FAR FROM THE COAST EACH
AFTERNOON. DECENT MOISTURE AND SURFACE HEATING SHOULD ALLOW FOR A
FEW SHOWERS AND THUNDERSTORMS EACH AFTERNOON FAVORING THE WESTERN
HALF OF THE PENINSULA...THOUGH THE HIGH PRESSURE WILL SUPPRESS MUCH
OF THE CONVECTION.
THE WESTERN TROUGH WILL DIG DEEPER SOUTH THROUGH THE MIDDLE OF THE
WEEK AND GENERATE A STRONG LEE CYCLONE OVER OKLAHOMA AND KANSAS BY
WEDNESDAY NIGHT. THIS SYSTEM WILL MOVE RAPIDLY NORTHEAST AND TRAIL A
COLD FRONT INTO THE SOUTHERN MISSISSIPPI RIVER VALLEY AND WESTERN
GULF OF MEXICO THURSDAY NIGHT AND FRIDAY. THE SURFACE RIDGE WILL
WEAKEN AND RETREAT EAST DURING THE END OF THE WEEK...WITH SURFACE
WINDS OVER FLORIDA TURNING TO THE SOUTHEAST AND MOISTURE INCREASING
A BIT AHEAD OF THE FRONT. LONG RANGE MODELS ARE IN FAIR AGREEMENT WITH
THE FRONT REACHING THE BIG BEND OF FLORIDA AROUND 00Z SATURDAY AND
PUSHING INTO THE NORTHERN FLORIDA PENINSULA THROUGH THE DAY ON
SATURDAY...THOUGH THE GFS SHOWS THE FRONT LOSING MOMENTUM AS IT
SINKS THROUGH THE FLORIDA PENINSULA MUCH FASTER THAN THE ECMWF. AT
ANY RATE...SHOWERS AND THUNDERSTORMS APPEAR TO BE ON THE WAY OVER
THE NORTHERN ZONES FRIDAY NIGHT...AND INTO THE TAMPA BAY AREA
SATURDAY AND SUNDAY.
TEMPERATURES WILL BE A FEW DEGREES ABOVE NORMAL THROUGH
FRIDAY...THEN NEAR TO SLIGHTLY BELOW NORMAL FOR THE WEEKEND.
&&
.AVIATION...
SHRA/TSRA DEVELOPMENT IS EXPECTED TO BE INLAND OF ALL TAF SITES WITH
THE EXCEPTION OF KLAL WHERE VCTS AND TEMPORARY MVFR CIGS/VSBYS WILL
BE MENTIONED. SHRA/TSRA SHOULD END BY 23Z...WITH VFR CONDITIONS TO
FOLLOW FOR MUCH OF THE NIGHT. HAVE ALSO INCLUDED SOME VCSH AS THE
COLD FRONT PUSHES THROUGH THE TERMINALS FROM NORTHWEST TO SOUTHEAST
BETWEEN MIDNIGHT AND DAYBREAK MONDAY. MODELS CONTINUE TO HINT AT
MVFR/IFR CIGS LATE TONIGHT INTO MONDAY MORNING...SO WILL MENTION
MVFR CIGS FOR NOW AND LET FUTURE TAF PACKAGES REFINE THE DETAILS.
&&
.MARINE...
NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED FOR THE NORTHERN
GULF WATERS THROUGH TONIGHT WITH HEAVY RAINFALL AND STRONG GUSTY
WINDS POSSIBLE. OTHERWISE...NO MARINE-RELATED HAZARDS ARE
EXPECTED THROUGH THE NEXT SEVERAL DAYS WITH WINDS UP TO 15 KNOTS
OR LESS AND SEAS GENERALLY 3 FEET OR LESS.
&&
.FIRE WEATHER...
NO CONCERNS.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 72 86 71 88 / 30 20 10 20
FMY 72 88 71 89 / 20 20 10 20
GIF 70 89 69 90 / 30 30 10 20
SRQ 70 83 70 88 / 30 20 10 20
BKV 66 87 66 88 / 40 20 10 20
SPG 73 82 73 85 / 30 20 10 20
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...NONE.
&&
SHORT TERM/MARINE/FIRE WEATHER...05/CARLISLE
AVIATION...21/JELSEMA
LONG TERM...18/FLEMING
Hazardous weather outlook, Apr 14, 4:25 AM EST, 11 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
525 AM EDT SUN APR 14 2013
FLZ039-042-043-048>052-055>057-060>062-065-GMZ830-850-853-856-870-
873-876-142130-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DESOTO-CHARLOTTE-LEE-
TAMPA BAY WATERS-TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 NM-
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM-
525 AM EDT SUN APR 14 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.
.DAY ONE...TODAY AND TONIGHT.
...THUNDERSTORM IMPACT...
A WARM FRONT WILL LIFT NORTH TODAY WITH NUMEROUS SHOWERS AND
THUNDERSTORMS ACROSS THE AREA THIS AFTERNOON. THE GREATEST
COVERAGE WILL BE NORTH OF TAMPA BAY ACROSS THE NATURE COAST. SOME
OF THESE STORMS MAY BECOME SEVERE WITH THE GREATEST HAZARD BEING
STRONG THUNDERSTORM WIND GUSTS.
...DENSE FOG/SMOKE IMPACT...
HIGH DEW POINTS AND LIGHT WINDS WILL PRODUCE AREAS OF FOG TONIGHT.
VISIBILITY IN DENSE PATCHES COULD FALL BELOW 1 MILE. CONDITIONS
WILL IMPROVE SHORTLY AFTER SUNRISE MONDAY MORNING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.
FLEMING
Thunderstorm Wind, Pasco
- When
- April 14, 4:15 PM EST
- Where
- Pasco County, 0.48 mi NW of Zephyrhills
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 28.245, -82.176
Pasco county emergency management reported wind gusts estimated at 40 to 50 MPH uprooted several trees and power lines near the intersection of 16th Street and North Avenue in Zephyrhills.
Thunderstorm Wind, Levy
- When
- April 14, 6:30 PM EST
- Where
- Levy County, 1.39 mi ENE of Usher
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 29.430, -82.800
Levy County Emergency Management reported a few trees and power lines down near Chiefland and Gulf Hammock.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in Mississippi, April 14, 2013$100,000 · 2 events
- Blizzard and Winter Storm in North Dakota, April 14 to 15, 201342 events
- Strong Wind in Georgia, April 14, 2013$28,000 · 4 events
- Winter Storm in Minnesota, April 14 to 15, 201324 events
- Winter Storm and Heavy Snow in Colorado, April 14 to 18, 201321 events
- Tornado and Hail in Florida, April 14, 2013$22,000 · EF0 · 3 events
- Winter Storm in North Dakota, April 14 to 15, 201318 events
- Flash Flood in Louisiana, April 14, 2013$20,000 · 1 event
- Damaging Winds in Alabama, April 14, 2013$17,000 · 52 kt wind · 3 events
- Marine Thunderstorm Winds in Gulf of Mexico, April 14, 20139 events
- Tornadoes and Hail in Florida, April 14, 2013EF0 · 9 events
- Marine Thunderstorm Winds in Gulf of Mexico, April 14, 20139 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 439430, 439434.